Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 75, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Jun 20, 2006, 7:17 PM CDT for Jim Hogg County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2006, 7:17 PM CDT (00:17 UTC)
- Expired
- Jun 20, 2006, 7:45 PM CDT
- In force
- 28 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Jim Hogg County, TX
The radar
The Corpus Christi radar (KCRP), 128 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 0.3 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2541 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBRO 210018 SVRBRO TXC247-210045- /O.NEW.KBRO.SV.W.0075.060621T0017Z-060621T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 717 PM CDT TUE JUN 20 2006 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN JIM HOGG COUNTY IN DEEP SOUTH TEXAS THIS INCLUDES THE CITY OF HEBBRONVILLE * UNTIL 745 PM CDT * AT 715 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF HEBBRONVILLE. THIS STORM WAS MOVING SLOWLY EAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HEBBRONVILLE IN NORTHERN JIM HOGG COUNTY AT 730 PM CDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 2732 9856 2734 9878 2712 9885 2717 9855 $$ GF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 1:33 PM CDT, 5 hours 44 minutes earlier.
Area forecast discussion, Jun 20, 1:33 PM CDT, 5 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 133 PM CDT TUE JUN 20 2006 .SHORT TERM... MIDLEVEL LOW CONTINUES TO SLOWLY CHURN TO THE WEST...WITH THE CENTER JUST NORTH OF CRP. MODELS CONTINUE TO BE VERY CONSISTENT WITH BRINGING THE LOW ACROSS SOUTH TEXAS THROUGH THE NEXT 48 HOURS...WITH THE ONLY DIFFERENCES BEING AREAL COVERAGE AND PLACEMENT OF PRECIPITATION. BOTH MODELS HAVE BEEN DECREASING THE EXPECTED AMOUNTS OF PRECIP DURING THE LAST 24 HOURS. MOST OF THE RAINFALL SHOULD REMAIN ON THE NORTHERN FRINGES OF OUR CWA AND ALONG THE SEABREEZE. THE BEST FOCUS STILL LOOKS TO BE TOMORROW WHEN THE LOW IS AT ITS CLOSEST PROXIMITY. TEMPERATURES WILL BE A COUPLE DEGREES LOWER TOMORROW WITH INCREASED CLOUD COVER. && .LONG TERM (THURSDAY THROUGH TUESDAY)...UPPER LEVEL CIRCULATION AND ASSOCIATED THUNDERSTORM COMPLEX ALONG THE COASTAL BEND OF TEXAS IS FORECAST TO WEAKEN WITH TIME AS IT DRIFTS WEST AND SOUTHWEST. MODEL GUIDANCE SUITE IS BECOMING MORE CONSISTENT WITH THIS SOLUTION AND IS TRENDING TOWARD PRECIPITATION OVER DEEP SOUTH TEXAS IN THE COASTAL AREAS NEAR THE LAGUNA MADRE WEDNESDAY THROUGH FRIDAY. THIS SOLUTION LOOKS SIMILAR TO PRECIPITATION THAT WOULD BE CONNECTED TO SEA BREEZE BOUNDARIES AS THEY FORM IN THE EARLY AFTERNOON HOURS. ALTHOUGH GFS GRID SCALE RESOLUTION IS UNLIKELY TO RESOLVE A SEA BREEZE THE 20/12Z GFS SOLUTION IS SUGGESTING BEST CHANCE FOR RAINFALL ALONG THE COAST EACH AFTERNOON. THE NAM12 IS ALSO TRENDING TO A COASTAL RAINFALL SOLUTION...AND THIS SEEMS TO BE THE MORE LIKELY SCENARIO AS THE UPPER LOW/INVERTED TROUGH MOVES INTO NORTHERN MEXICO. TEMPERATURES ARE EXPECTED TO REMAIN IN THE 90S FOR DAYTIME HIGHS AS WINDS HAVE A MORE EASTERLY COMPONENT...AND THEN RETURN TO THE UPPER 90S WITH SOME 100 DEGREE READINGS BY FRIDAY. UPPER LEVEL RIDGE RETURNS TO THE SOUTHWESTERN UNITED STATES BY SUNDAY KEEPING THE MID/UPPER LEVELS OF THE ATMOSPHERE IN DEEP SOUTH TEXAS IN ANOTHER DRYING TREND. && .AVIATION...VFR CONDITIONS EXPECTED THROUGH 21/18Z. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 79 91 79 91 77 / 20 30 10 20 20 BROWNSVILLE 78 91 78 93 77 / 20 30 10 20 20 HARLINGEN 76 93 75 94 75 / 20 30 10 20 20 MCALLEN 77 96 77 96 76 / 20 30 20 10 20 RIO GRANDE CITY 78 97 78 97 77 / 20 30 20 10 20 SOUTH PADRE ISLAND 80 89 80 89 78 / 20 30 10 20 20 && .BRO WATCHES/WARNINGS/ADVISORIES...SCA UNTIL 9 PM CDT FOR GMZ132-135-155-175. && 64/53/VEGA
Hazardous weather outlook, Jun 20, 4:25 PM CDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 425 PM CDT TUE JUN 20 2006 TXZ248>257-211100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 425 PM CDT TUE JUN 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...REMAINDER OF TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE MODERATE RISK OF RIP CURRENTS MAY CONTINUE ALONG THE LOWER TEXAS COAST THROUGH FRIDAY. AND...TEMPORARY PONDING OF WATER MAY OCCUR IN LOCALLY HEAVY SHOWERS AND THUNDERSTORMS. NO OTHER HAZARDOUS WEATHER IS ANTICIPATED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY OBSERVED FLASH FLOODING TO THE NATIONAL WEATHER SERVICE IN BROWNSVILLE THROUGH THE PERIOD. PHILO
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:27 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 22 min |
| Jun 20, 7:37 PM CDT | Flash Flood Warning | BRO | Jim Hogg | 53 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.